Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Remarks on the representation of zero by solutions of differential equations

Authors: Jet Wimp and David Colton
Journal: Proc. Amer. Math. Soc. 74 (1979), 232-234
MSC: Primary 34B25; Secondary 33A40
MathSciNet review: 524292
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Numerical evidence from certain problems arising in optics seems to indicate Fourier-Bessel series which converge to zero in $ (1 - \delta ,1]$ also converge to zero in $ [1,1 + \delta )$, an interval which lies outside the range of orthogonality of the Bessel functions. Here we demonstrate this as a corollary of a result on series of functions which satisfy a general Sturm-Liouville equation.

References [Enhancements On Off] (What's this?)

  • [1] B. Ja. Levin, Distribution of zeros of entire functions, American Mathematical Society, Providence, R.I., 1964. MR 0156975
  • [2] P. Wiersma, The realization of circularly symmetric positive filter functions by transparent rings, Technical Report, Department of Electrical Engineering, Eindhoven University of Technology, Eindhoven, The Netherlands, 1978.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34B25, 33A40

Retrieve articles in all journals with MSC: 34B25, 33A40

Additional Information

Keywords: Fourier-Bessel series, uniqueness sets, representations of zero, orthogonal functions
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society